MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, an (b)(6) year old female with a history of breast cancer and hcc previously treated with chemotherapy and extensive radioembolization received a single histotripsy treatment to a tumor in segment iii (along the portal vein) for a total planned treatment volume (ptv) of approximately 14.1 cc.Per the treating physician, her previous radioembolizations were not directly overlapping with the histotripsy ptv.Her platelet count was stable and she was not on anti-coagulation prior to the procedure.The liver capsule was not compromised, but the histotripsy ptv did overlap the capsule.Prior to histotripsy delivery, the patient was given 3000 units of heparin.When she awoke from anesthesia, she had severe abdominal pain (more than typically observed).Abdomen was soft but tender in the treated region and ct scan showed hemoperitoneum.The bleeding appeared to extend from the site of the histotripsy treatment zone.No pseudoaneurysms were observed.She had mild hypoxia, required oxygen and received a unit of blood resulting in normalization of hemoglobin.She was discharged post-procedure day 5 without further intervention and has fully recovered.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.The post-procedural intraperitoneal hemorrhage is consistent with the labeled risk of mechanical injury to the liver capsule when vascular structures or the liver capsule are within or adjacent to the planned treatment volume.The edison system labeling includes the following warning statement: "mechanical injury to critical structures (e.G., vascular structures, liver capsule, bile ducts) may occur when these structures are within the ptv.The likelihood of bleeding and/or mechanical injury may also increase with additional and/or subsequent treatments within a treatment session or across follow-up treatments.".

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
6123510361
MDR Report Key25766113
Report Number3027664504-2026-00027
Device Sequence Number10471582
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Initial Report FDA Received Date07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR
Patient SexFemale